I had been on 1 1/2 grains of Armour thyroid for 12 years without any problems about 6 weeks ago the weather got very cold I started to feel hypo. I also was under a lot of stress. Within about a week and a half, I started having low adrenal symptoms: very weak, low body temps, sleep disturbances. I had this about 15 years ago when I was diagnosed.
At this point I contacted a Holistic Doc who tested me for everything and said I was hyperthyroid because my T3 was high and my TSH was very low-.001. While I waited for her next visit, I began to get hyperthyroid. Really horrible symptoms: not sleeping all night, adrenaline rushes, mind fog. I immediately lowered my meds to 1/2 grain. I know it was a lot, but I was scared. That took away all the hyper symptoms and I slept. Within 24 hours, I became Hypothyroid. I then tried to up the dose to 1 grain, but I had those horrible adrenal symptoms-wired/tired, waking up every hour with my heart pounding from weird dream. I then decided to lower the dose back to 1/2 grain with my holistic doc permission and did that for 3 days. By the end of the three days, I felt horrible Hypothyroid.
I then upped the dose to 3/4 grain. I did ok with that, However, I was still very hypothyroid according to the retest). After 3 days of this dose, I went up to 1 grain. I had felt a little bit better on this dose, but this is day three and the night adrenal symptoms started again with insomnia, waking up frequently from dream. I believe I have weak adrenals and am waiting on the test results in a couple of weeks.
I know I should have cut the dose that much to begin with, but I was scared of the hyper symptoms. I would like to know if anyone has experienced the night time adrenal symptoms I mentioned and what you did to alleviate them. I have thought about taking Magnesium, Melatonin, other herbs to help. I am doing a adrenal cocktail twice a day. For the adrenals, what would help to support them.
The regular doc who manages my thyroid meds, doesn’t know much about it and is confused by my symptoms.
Thanks for your help